Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 30, 2003, 2:50 PM CDT for Cumberland County, Van Buren County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 2:50 PM CDT (19:50 UTC)
- Expired
- Apr 30, 2003, 3:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, TN, Van Buren County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 301950
SVRBNA
TNC035-175-302030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CDT WED APR 30 2003
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWEST CUMBERLAND COUNTY IN TENNESSEE
NORTHEAST VAN BUREN COUNTY IN TENNESSEE
* UNTIL 330 PM CDT
* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF LAKE TANSI...OR 11 MILES
EAST OF SPENCER...MOVING NORTHEAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE ABOUT...
10 MILES SOUTHWEST OF LAKE TANSI AROUND 315 PM CDT
* OTHER LOCATIONS IN THE WARNING INCLUDE PLEASANT HILL
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL, WHICH
MAY CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY
BUILDING AND AVOID WINDOWS.
IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE FLOODING OF LOW LYING
AREAS.
&&
LAT...LON 3566 8536 3581 8544 3581 8523 3596 8524
3604 8511 3579 8493 3578 8524
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 9:25 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 30, 9:25 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 925 AM CDT WED APR 30 2003 SURFACE RIDGE IS CENTERED OVER SOUTHEAST CANADA AND NEW ENGLAND. A DEVELOPING SURFACE LOW IS CENTERED OVER KANSAS AND THE OKLAHOMA PANHANDLE. AT MID LEVELS...A LARGE H5 LOW IS OVER THE NORTHERN ROCKIES WITH A LARGE VORTLOBE THAT EXTENDS DOWNSTREAM ACROSS THE NORTHERN PLAINS. THE REMNANTS OF THE MCS OVER THE ARK-LA-TEX APPEARS TO HAVE LEFT A SMALL MID LEVEL VORT CENTER JUST WEST OF SHV. CURRENT ZONE PACKAGE EXPECTING MID 80S WITH SCATTERED TSTMS THIS AFTERNOON. SOUNDING SEEMS TO BE A LITTLE MORE STABLE TODAY...B PLUS IS ALSO DOWN FROM 2000+ TO 1500+. HOWEVER...THE ATMOSPHERE IS MORE THAN CAPABLE OF SUPPORTING SCATTERED TSTMS. NO CHANGES FOR NOW. .BNA...NONE. JLM
Hazardous weather outlook, Apr 30, 5:30 AM CDT, 9 hours 20 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-011030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT WITH HIGH INSTABILITY AND LEFTOVER SURFACE BOUNDARIES FROM YESTERDAYS CONVECTION...THERE IS A POSSIBILITY OF MORE ISOLATED STORMS PRODUCING LARGE HAIL LATER TODAY. .DAYS TWO THROUGH SEVEN... WITH THE ATMOSPHERE REMAINING VERY UNSTABLE...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS AGAIN THURSDAY. ONCE AGAIN...THE MAIN RISK WILL BE LARGE HAIL. THERE IS A CHANCE FOR SOME SEVERE THUNDERSTORMS ON FRIDAY AS WELL AS A COLD FRONT PASSES ACROSS THE MID STATE. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ON ALERT STATUS FOR POSSIBLE ACTIVATION LATER TODAY...AND AGAIN ON THURSDAY AND FRIDAY. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 26 min |
| Apr 29, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 29 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis | 22 min |
| Apr 29, 7:40 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 50 min |
| Apr 29, 7:44 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 46 min |
| Apr 29, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 38 min |
| Apr 29, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 44 min |
| Apr 29, 9:08 PM CDT | Flash Flood Warning | OHX | Lewis, Maury | 3 hr |
| Apr 29, 9:18 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 27 min |
| Apr 29, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 41 min |
| Apr 29, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 61 min |
| Apr 29, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Overton | 48 min |
| Apr 29, 10:44 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 46 min |
| Apr 29, 11:51 PM CDT | Flash Flood Warning | OHX | Lewis, Maury | 3 hr |
| Apr 30, 3:32 PM CDT | Flash Flood Warning | OHX | Cumberland, Van Buren | 118 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.